Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 60, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 2, 2013, 5:30 PM CDT for Bastrop County, Caldwell County, Travis County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2013, 5:30 PM CDT (22:30 UTC)
- Expired
- Apr 2, 2013, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Caldwell County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
118 WUUS54 KEWX 022230 SVREWX TXC021-055-453-022315- /O.NEW.KEWX.SV.W.0060.130402T2230Z-130402T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 PM CDT TUE APR 2 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BASTROP COUNTY... NORTH CENTRAL CALDWELL COUNTY... SOUTHEASTERN TRAVIS COUNTY... * UNTIL 615 PM CDT. * AT 525 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ROLLINGWOOD...OR NEAR AUSTIN BERGSTROM INT AP...AND MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE MUSTANG RIDGE...CEDAR CREEK...WYLDWOOD AND CAMP SWIFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3021 9726 2989 9749 3017 9789 3037 9774 TIME...MOT...LOC 2230Z 296DEG 23KT 3021 9771 $$
1 follow-up statement
097 WWUS54 KEWX 022309 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 609 PM CDT TUE APR 2 2013 TXC021-055-453-022319- /O.EXP.KEWX.SV.W.0060.000000T0000Z-130402T2315Z/ TRAVIS TX-CALDWELL TX-BASTROP TX- 609 PM CDT TUE APR 2 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BASTROP...NORTH CENTRAL CALDWELL AND SOUTHEASTERN TRAVIS COUNTIES WILL EXPIRE AT 615 PM CDT... THIS CONTINUES TO BE A STRONG STORM...BUT HAS WEAKENED TO BELOW SEVERE CRITERIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3021 9726 2989 9749 3017 9789 3037 9774 TIME...MOT...LOC 2309Z 296DEG 23KT 3010 9745 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:39 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 2, 3:39 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 339 PM CDT TUE APR 2 2013 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... STRONG-SEVERE CONVECTION FIRING ON TWO FRONTS THIS AFTERNOON WITH A SEVERE WATCH ALREADY IN EFFECT FOR ALL BUT THE SRN CWA THRU 11 PM. THE RAPIDLY DEVELOPING STORMS ACROSS THE NERN CWA APPEAR TO BE ASSOCIATED WITH A RETURNING FRONTAL BOUNDARY/WARM AIR ADVECTION AHEAD OF THE SLOW MOVING COLD FRONT IN CENTRAL TX. MEANWHILE ANOTHER AREA OF CONVECTION FIRING OVER WEST TX AHEAD OF THE UPPER SYSTEM OVER THE 4-CORNERS REGION THAT WILL SLOWLY TRACK EASTWARD ACROSS THE TX PANHANDLE AND TOWARD THE RED RIVER. THE COMBINATION OF THESE FEATURES WILL RESULT IN A DEVELOPING ORGANIZED MCS OR SQUALL LINE MOVING IN FROM WEST THIS EVENING...AS THE CONVECTION INCREASES ALONG THE COLD FRONT AND MOVES SEWD INTO THE NWRN CWA LATER THIS EVENING...TRACKING ESEWD INTO THE ERN CWA IN THE EARLY MORNING HOURS. CONTINUING AVERAGE QPF VALUES OF 0.50-1 INCH WEST TO 1-2 INCHES EAST...HOWEVER WILL ADD MENTION OF LOCALLY HEAVY RAIN 3-5 INCHES DUE TO SLOW MOVEMENT OF THE FRONT AND DURATION OF THIS EVENT. NOT ANTICIPATING A FLASH FLOOD WATCH AT THIS POINT WAS FLASH FLOOD GUIDANCE REMAINS FAIRLY HIGH. SHOULD SEE DECREASE IN CONVECTION FROM THE WEST WED MORNING WITH ANOTHER ROUND OF POST FRONTAL SHOWERS WEDNESDAY AFTERNOON/EVENING AS THE UPPER TROUGH...THEN ENDING LATE WEDNESDAY EVENING ON THE BACK SIDE OF THE UPPER TROUGH. && .LONG TERM (THURSDAY THROUGH TUESDAY)... DRIER-COOLER BREEZY CONDITIONS DEVELOPING BEHIND THE UPPER TROUGH THURSDAY INTO FRIDAY AS AN UPPER RIDGE BUILDS IN FROM THE WEST. MORE WESTERLY OR ZONAL FLOW FOR WEEKEND WILL RESULT IN SLY LOW LEVEL RETURN FLOW...AND THEREFORE MORE CLOUDS AND HUMIDITY FOR THE WEEKEND. COULD SEE A FEW STREAMERS SHOWERS EAST BY SUNDAY MORNING WITH INCREASING CHANCES FOR SHOWERS/STORMS EARLY NEXT WEEK AS THE NEXT UPPER TROUGH DIGS INTO THE INTER MOUNTAIN WEST/NWRN MEXICO AND S TX COMES UNDER THE INFLUENCE OF THE MOIST SWLY FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 70 49 71 48 / 80 70 30 - 0 AUSTIN BERGSTROM INTL AIRPORT 63 69 46 70 42 / 80 70 30 - 0 NEW BRAUNFELS MUNI AIRPORT 64 73 47 73 44 / 80 50 20 0 0 BURNET MUNI AIRPORT 60 66 46 69 45 / 80 50 30 - 0 DEL RIO INTL AIRPORT 65 72 49 78 54 / 70 30 10 0 0 GEORGETOWN MUNI AIRPORT 62 66 44 69 44 / 80 70 30 - 0 HONDO MUNI AIRPORT 64 76 47 77 46 / 70 50 10 0 0 SAN MARCOS MUNI AIRPORT 63 72 47 72 45 / 80 50 20 - 0 LA GRANGE - FAYETTE REGIONAL 65 72 50 69 46 / 80 70 30 - 0 SAN ANTONIO INTL AIRPORT 65 74 49 74 48 / 80 50 10 0 0 STINSON MUNI AIRPORT 65 75 50 74 47 / 70 50 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 2, 1:05 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 105 PM CDT TUE APR 2 2013 TXZ171>173-183>194-202>209-217>225-228-031815- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 105 PM CDT TUE APR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL TEXAS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A THREAT OF LOCALLY HEAVY RAINFALL MAY BECOME MORE DOMINANT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE THREAT OF STRONG STORMS MAY LINGER INTO WEDNESDAY MORNING...HOWEVER THE MAIN IMPACT WILL LIKELY BE LOCALLY HEAVY RAINFALL...CAUSING LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 2, 5:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HEAVY RAIN SMITHVILLE 30.01N 97.16W
04/02/2013 M3.50 INCH BASTROP TX UTILITY COMPANY
3 HOUR RAINFALL
&&
EVENT NUMBER EWX1300224
JPBSpecial weather statement, Apr 2, 5:01 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT TUE APR 2 2013
TXZ191>193-208-022245-
BASTROP-CALDWELL-HAYS-TRAVIS-
501 PM CDT TUE APR 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN BASTROP...
NORTHERN CALDWELL...SOUTHERN TRAVIS AND EASTERN HAYS COUNTIES UNTIL
545 PM CDT...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MANSFIELD DAM...OR 8 MILES WEST OF AUSTIN...
MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AUSTIN...
TANGLEWOOD FOREST...
AUSTIN BERGSTROM INT AP...
WEST LAKE HILLS...
ROLLINGWOOD...
BUDA...
ONION CREEK...
MUSTANG RIDGE...
NIEDERWALD...
LOST CREEK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3025 9749 2993 9775 3012 9796 3024 9806
3041 9790
TIME...MOT...LOC 2201Z 308DEG 13KT 3028 9788Local storm report, Apr 2, 5:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 NE BEE CAVE 30.32N 97.94W
04/02/2013 M0.88 INCH TRAVIS TX TRAINED SPOTTER
NICKEL SIZE HAIL AND WIND GUSTS TO 45 MPH.
&&
EVENT NUMBER EWX1300225
PMLocal storm report, Apr 2, 5:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 10 ENE LULING 29.74N 97.50W
04/02/2013 E0.25 INCH CALDWELL TX COCORAHS
15 MIN REPORT
&&
EVENT NUMBER EWX1300226
JPBLocal storm report, Apr 2, 5:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 5 E SMITHVILLE 30.02N 97.07W
04/02/2013 M1.00 INCH BASTROP TX PUBLIC
35
&&
EVENT NUMBER EWX1300227
JPBLocal storm report, Apr 2, 5:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 2 SSW WEST LAKE HILLS 30.27N 97.82W
04/02/2013 M0.50 INCH TRAVIS TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1300228
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:18 PM CDT | Special Weather Statement | EWX | Llano | 27 min |
| Apr 2, 1:56 PM CDT | Special Weather Statement | EWX | Burnet | 49 min |
| Apr 2, 2:07 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 38 min |
| Apr 2, 2:36 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 39 min |
| Apr 2, 3:07 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 38 min |
| Apr 2, 3:30 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 45 min |
| Apr 2, 3:36 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 39 min |
| Apr 2, 3:40 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 110 min |
| Apr 2, 3:44 PM CDT | Special Weather Statement | EWX | Caldwell | 46 min |
| Apr 2, 3:48 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 3 hr |
| Apr 2, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 52 min |
| Apr 2, 4:09 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 51 min |
| Apr 2, 4:16 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 44 min |
| Apr 2, 4:29 PM CDT | Special Weather Statement | EWX | Fayette | 46 min |
| Apr 2, 4:36 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 3 hr |
| Apr 2, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca | 49 min |
| Apr 2, 5:01 PM CDT | Special Weather Statement | EWX | Travis | 44 min |
| Apr 2, 5:15 PM CDT | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 105 min |
| Apr 2, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 52 min |
| Apr 2, 5:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 41 min |
| Apr 2, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 63 min |
| Apr 2, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 44 min |
| Apr 2, 6:32 PM CDT | Special Weather Statement | EWX | Bastrop | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.